Drug-Drug Interactions with Kinase Inhibitors

This section has been developed as a comprehensive resource providing information on the management of kinase inhibitor-associated drug-drug interactions.

At the time of the creation of this section (2015), there was a lack of current guidelines for managing drug-drug interactions with kinase inhibitors. Information included in this section is compiled from review of the medical literature and expert guidance from two clinical oncologists, Prof. Hans Gelderblom (Leiden University Medical Center, The Netherlands) and Prof. Claus-Henning Koehne (Klinikum Oldenburg, Germany), a  Clinical pharmacist, Dr. Roelof W F van Leeuwen (Erasmus MC Cancer Institute, The Netherlands), and a clinical pharmacologist, Dr. Vincent Launay-Vacher (Pitié-Salpêtrière University Hospital, Paris, France)

We therefore aim to:

  • Understand the clinically relevant drug-drug interactions with kinase inhibitors
  • Explore the type and mechanism of the interaction:  altered bioavailability due to altered stomach pH, metabolism by Cytochrome P450 isoenzymes, and prolongation of the QTc interval   
  • Provide specific recommendations to guide physicians and clinical pharmacists in the management of drug-drug interactions during treatment with kinase inhibitors in daily clinical practice

Quick access to specific commonly used kinase inhibitors and details on types of drug-drug interactions is available via the left side menu at all times

These recommendations are based on the clinical experience and the best knowledge of the authors. By pursuing, you confirm that you have read and understand the disclaimer.